Texas, 2023

Hail and Damaging Winds in Texas, April 26 to 27, 2023

April 26 to 27, 2023 · NWS SHV · 28 events in 7 counties and zones

A strong upper level trough shifted east across Northern New Mexico into West Texas during the daytime hours of April 26th, which enhanced surface low development along the dryline in West Texas. Meanwhile, a warm front extended east from this surface low across much of North Texas, bisecting East Texas generally along the Interstate 20 corridor into Northwest and North-central Louisiana.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$2,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level trough shifted east across Northern New Mexico into West Texas during the daytime hours of April 26th, which enhanced surface low development along the dryline in West Texas. Meanwhile, a warm front extended east from this surface low across much of North Texas, bisecting East Texas generally along the Interstate 20 corridor into Northwest and North-central Louisiana. Showers and thunderstorms along and north of this warm front persisted through the day, given a series of upper level disturbances that ejected northeast ahead of the low atop the front, which kept the warmest temperatures and instability south of the front over Lower East Texas south of I-20 into West-central Louisiana. Large scale forcing increased during the afternoon south of the front and ahead of the eastward advancing dryline, with scattered to numerous showers and thunderstorms developing across the warm sector from the mid-afternoon through the evening hours. Some of these storms were severe, with damaging winds and large hail before exiting East Texas by midnight. In wake of these severe storms, a wake low pressure system developed near the I-20 corridor between Longview and Waskom, with multiple measured wind gusts between 40-50 mph across Gregg and Harrison Counties. These strong winds downed several trees across Harrison County before subsiding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 11:57 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 11:57 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1257 AM CDT Wed Apr 26 2023

...New AVIATION...

.UPDATE...
Issued at 920 PM CDT Tue Apr 25 2023

An unsettled weather pattern characterized by mostly cloudy skies
and increasing rain chances to persist through the overnight
period. A low to mid-level disturbance translating east-northeast
across Texas will serve as the source for scattered showers,
mainly across northeast Texas into southeast Oklahoma and
southwest Arkansas, tonight. Temperatures overnight to fall into
the 50s across most of the region with the exception of a few
locations across the Ouachitas in southeast Oklahoma remaining
nearly steady in the upper 40s. Otherwise, northeast winds around
5 knots tonight to gradually become east by daybreak. Current
forecast is on track at this time with no update necessary. /05/

&&

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 316 PM CDT Tue Apr 25 2023

The scattered areas of -RA remain persistent this afternoon across
Deep E TX/Cntrl LA, as well as Nrn McCurtain County OK and Nrn
Sevier and Howard Counties in SW AR, along areas of isentropic
ascent noted in the zonal flow aloft. Rainfall amounts have
remained quite light, only up to several hundreths of an inch
except for extreme Nrn McCurtain County, with this isentropic
ascent expected to weaken from W to E during the evening, as it
encounters a deeper/drier air mass to the E especially over ECntrl
LA. Mostly quiet conditions will continue through the evening,
although a weak shortwave trough noted on the water vapor imagery
over WCntrl TX is expected to translate E into the region later
tonight, and could help to focus scattered convection over much of
the area overnight. While weak sfc ridging will persist over the
area tonight, thus limiting the return of a more moist/unstable
bndry lyr, a Srly low level flow will allow for low level moisture
to gradually deepen, as well as moistening from the top down. Have
increased pops overnight a bit to account for this, maintaining
likely pops NW of the I-30 corridor, while increasing pops to mid
to high chance over much of E TX/NW LA/Srn AR. Can't rule out
isolated thunder given the marginal lapse rates aloft, although
this should diminish from W to E across Srn AR/N LA after daybreak
Wednesday.

The development of a sfc low along the W TX dryline Wednesday
morning will result in a warm front mixing N across Nrn and Ern
TX, and eventually into N LA and possibly exteme Srn AR during the
late afternoon/evening. This will occur out ahead of a closed low
over UT/Nrn AZ, which will slide SE into the TX Panhandle
Wednesday afternoon. Shortwave perturbations ejecting NE ahead of
this low across Srn and Ern OK should maintain periods of elevated
convection N of the front, with the attendant cloud cover
limiting the extent of insolation over these areas. Thus, a wide
range of temps is likely Wednesday afternoon, with below normal
temps again expected as reading struggle to reach 70 degrees, with
temps climbing to near or in excess of 80 degrees farther S with
the warm fropa. This bndry is expected to become positioned along
or just S of the Red River bordering Srn OK/N TX late Wednesday
afternoon, just as large scale forcing increases along the bndry
ahead of the ejecting low as it lifts NE into Wrn OK. Moderate
MLCapes are expected to develop within the warm/moist sector
Wednesday afternoon over N TX, with scattered to numerous
convection quickly developing near and S of this bndry as it
begins to become overtaken by the Ewd moving dryline. While mostly
quiet conditions should be observed once the morning convection
diminishes, will have to await the intensifying convection along
the warm front/dryline intersection as it progresses E into SE
OK/extreme NE TX by or shortly after 00Z Thursday, and into more
of E TX/SW AR/N LA during the evening/overnight hours. An
intensifying Srly LLJ should help to maintain or even intensify
the ongoing convection as it enters the better instability areas
of E TX, with a damaging winds/hail/isolated tornado risk the
primary threats. Will also have to watch for locally heavy
rainfall as well as the slow movement of this convection within
the moist air mass in place, and potential cell mergers will
likely yield good rainfall totals over a relatively short period
of time. Have added heavy rainfall mention for much of the region
Wednesday night, with the severe threat expected to gradually wane
overnight with reduced instability.

15

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 316 PM CDT Tue Apr 25 2023

By Thursday morning, thunderstorm activity looks to be continuing
across northwest and north central Louisiana while beginning to
taper off from the west. Precise timing on this system has remained
uncertain, so these consensus estimates as represented by NBM ought
to still be taken with a grain of salt. That being said, the trend
remains for the ArkLaTex to gradually dry out from west to east
through the course of the day Thursday, with lower end slight PoPs
only completely departing the CWA between 00-06Z Friday.

The break in the rainfall looks to be short-lived, however, as the
unsettled pattern which brings our mid-week storms will continue
late into the week. Upper level flow around a longwave trough
reaching from the Rockies in the west to the Appalachians in the
east will swing Wednesday's trough north and east by late Thursday,
with another shortwave well on the way, pushing south along the
Front Range and into north Texas, with a closed low potentially
cutting off by late Saturday. This feature will provide the forcing
necessary for another round of showers and possible storms to begin
as soon as Friday afternoon north and west, expanding areawide
overnight and remaining with the ArkLaTex through the day Saturday
before finally clearing out overnight into Sunday as the closed low
opens back into a shortwave and is absorbed by the larger tough over
the Great Lakes region early next week.

Temperatures will be fairly variable through the long term period,
split between cooler highs in the lower 70s northwest behind the
frontal passage Thursday, a slight rebound into the upper 70s to low
80s Friday before Saturday's rainfall keeps highs in the upper 60s
to low 70s. Sunday will see a return to more seasonable temperatures
in the mid to upper 70s, with quieter, drier conditions and a slight
warming trend to follow into early next week.

/26/

&&

.AVIATION...
(06Z TAFS)
Issued at 1250 AM CDT Wed Apr 26 2023

Scattered convection will be ongoing early in the period across
Southeast Oklahoma and portions of Southwest Arkansas and
Northeast Texas. An isolated severe storm cannot be ruled out,
especially over East Texas. KTYR and KTXK should be the primary
TAF sites affected. Model guidance suggests this activity should
diminish within the first few hours of the TAF period, but it will
be monitored closely. More organized and robust thunderstorms are
expected to move southeast into the area after 26/21z. There is
some uncertainty regarding how far east this later round of
convection will move before the end of the TAF period. However,
KTXK, KTYR, and KGGG will likely be affected between
27/00z-27/06z.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  76  55  80 /  80  60  20  10
MLU  62  79  60  80 /  60  70  30  10
DEQ  54  72  50  78 /  80  50  20  20
TXK  58  75  54  79 /  80  50  20  10
ELD  56  74  54  78 /  80  70  20  10
TYR  60  75  53  80 /  80  30  10  20
GGG  61  75  53  79 /  80  50  10  10
LFK  63  78  55  83 /  80  50  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....16
AVIATION...09
Hazardous weather outlook, Apr 25, 11:12 AM CST, 14 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1212 PM CDT Tue Apr 25 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1212 PM CDT Tue Apr 25 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

While the timing of severe weather remains uncertain, the best
chances for widespread strong thunderstorms will be Wednesday
evening, continuing overnight into Thursday. Hail and damaging winds
look to be the primary threats associated with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 26, 12:01 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
101 AM CDT Wed Apr 26 2023

TXZ096-097-108-109-260645-
Bowie TX-Red River TX-Franklin TX-Titus TX-
101 AM CDT Wed Apr 26 2023

...A strong thunderstorm will impact portions of northern Franklin,
west central Bowie, northern Titus and Red River Counties through 145
AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Hagansport, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville, Hagansport, Boxelder, Mount Vernon, Bogata, Wilkerson,
Deport, Talco, Avery, Annona, Harts Bluff, Lydia, Cuthand, English,
Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3354 9531 3378 9491 3374 9486 3342 9464
      3336 9479 3337 9481 3335 9481 3315 9531
TIME...MOT...LOC 0601Z 239DEG 38KT 3330 9536

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Apr 26, 12:56 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
156 AM CDT Wed Apr 26 2023

TXZ125-136-137-150-260745-
Upshur TX-Gregg TX-Smith TX-Rusk TX-
156 AM CDT Wed Apr 26 2023

...A strong thunderstorm will impact portions of Smith, northwestern
Rusk, south central Upshur and southwestern Gregg Counties through
245 AM CDT...

At 155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 9 miles west of Tyler, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyler, Kilgore, Whitehouse, Gladewater, Lindale, Overton, New London,
Arp, Clarksville City, Liberty City, Lake Palestine, Noonday, New
Chapel Hill, Winona, Warren City and Laird Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3257 9491 3223 9488 3217 9547 3218 9546
      3220 9546 3223 9549 3225 9547 3226 9547
      3230 9545 3231 9546 3236 9545 3237 9547
      3242 9551 3247 9558
TIME...MOT...LOC 0655Z 263DEG 31KT 3232 9547

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Apr 26, 12:58 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
158 AM CDT Wed Apr 26 2023

ARZ050-059-OKZ077-TXZ096-097-260745-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
158 AM CDT Wed Apr 26 2023

...A strong thunderstorm will impact portions of northwestern Little
River, southwestern Sevier, southeastern McCurtain, northwestern
Bowie and east central Red River Counties through 245 AM CDT...

At 157 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Boxelder, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Horatio, Foreman, Winthrop, Arkinda, Avery, Annona, Haworth, Bokhoma,
Moon, Cerrogordo, Beaverdams, Goodlake, Harris, Shinewell, English,
Tom, America and West Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3350 9486 3365 9497 3401 9438 3378 9421
TIME...MOT...LOC 0657Z 238DEG 35KT 3362 9484

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Apr 26, 1:48 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
248 AM CDT Wed Apr 26 2023

ARZ059-OKZ077-TXZ096-097-109-260845-
Little River AR-McCurtain OK-Bowie TX-Red River TX-Titus TX-
248 AM CDT Wed Apr 26 2023

...A strong thunderstorm will impact portions of southwestern Little
River, southeastern McCurtain, northwestern Bowie, northeastern Titus
and southeastern Red River Counties through 345 AM CDT...

At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wilkerson, or 7 miles southwest of Boxelder, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Boston, Foreman, Boxelder, De Kalb, Wilkerson, Arkinda, Dalby
Springs, Avery, Annona, Almont, Beaverdams, Harts Bluff, Goodlake,
Lydia, Cuthand, Wallace, Tom and Red Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3384 9445 3352 9424 3334 9479 3335 9478
      3337 9481 3333 9481 3328 9496 3347 9510
TIME...MOT...LOC 0747Z 242DEG 35KT 3338 9497

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16

The radar

The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 08:08 UTC.

Open the radar archive at this moment

Event by event

17 hail, 7 thunderstorm wind, 4 strong wind. Local standard time, as filed.

Hail, Cherokee

When
April 26, 2:10 AM CST
Where
Cherokee County, 0.93 mi ENE of Jacksonville
Measured
1.25 in hail
Reported by
Social Media
Coordinates
31.954, -95.255

A picture was posted to social media of quarter to half dollar size hail that fell near Jacksonville High School.

Hail, Smith

When
April 26, 2:48 PM CST
Where
Smith County, 0.96 mi W of New Harmony
Measured
0.88 in hail
Reported by
Public
Coordinates
32.421, -95.466

Nickel size hail fell in the New Harmony community.

Thunderstorm Wind, Smith

When
April 26, 3:35 PM CST
Where
Smith County, 0.24 mi S of Troup
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.147, -95.120

Numerous trees and power lines were downed in Troup.

Thunderstorm Wind, Smith

When
April 26, 3:35 PM CST
Where
Smith County, 2.85 mi SSW of Salem
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.140, -95.033

Trees and power lines were downed in the areas of County Road 2138, 2166, and 2169 just east of Troup.

Thunderstorm Wind, Cherokee

When
April 26, 3:39 PM CST
Where
Cherokee County, 2.31 mi NNE of Henrys Chapel
Measured
78 kt (90 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
32.131, -95.036

A mobile home was rolled over on County Road 4623. A tree was also blown down onto a vehicle on County Road 4619, resulting in an injury to the occupant of the vehicle. Both reports occurred near the Henrys Chapel community.

Hail, Smith

When
April 26, 3:40 PM CST
Where
Smith County, 1.7 mi E of Arp
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.233, -95.041

Golfball size hail fell in Arp.

Hail, Rusk

When
April 26, 3:45 PM CST
Where
Rusk County, 0.83 mi SW of Selman City
Measured
1.75 in hail
Reported by
Public
Coordinates
32.191, -94.960

Golfball size hail fell in the Selman City community.

Hail, Rusk

When
April 26, 3:48 PM CST
Where
Rusk County, 0.25 mi ENE of Old London
Measured
1.25 in hail
Reported by
Public
Coordinates
32.232, -94.946

Dime to half dollar size hail fell and covered the ground along FM 838 just south of Overton and New London.

Hail, Rusk

When
April 26, 3:50 PM CST
Where
Rusk County, 0.68 mi N of Turnertown
Measured
2 in hail
Reported by
Public
Coordinates
32.190, -94.951

Hail measured slightly larger than 2 inches in diameter (hen egg size) fell in the Turnertown community.

Hail, Rusk

When
April 26, 3:50 PM CST
Where
Rusk County, 0.89 mi WNW of Price
Measured
1 in hail
Reported by
Public
Coordinates
32.136, -94.944

Quarter size hail fell in the Carlisle Price community.

Hail, Rusk

When
April 26, 4:00 PM CST
Where
Rusk County, 1.84 mi S of Henderson Rusk Co Ar
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.104, -94.846

Golfball size hail fell on County Road 405D southwest of Henderson.

Hail, Rusk

When
April 26, 4:00 PM CST
Where
Rusk County, 1.28 mi NNW of Henderson
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.167, -94.808

Quarter size hail fell near the intersection of Van Buren Street and Highway 64 in Henderson.

Hail, Rusk

When
April 26, 4:00 PM CST
Where
Rusk County, 0.24 mi N of Henderson
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.153, -94.800

Quarter to golfball size hail fell throughout the city of Henderson.

Hail, Rusk

When
April 26, 4:05 PM CST
Where
Rusk County, 0.26 mi NNE of Henderson
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
32.153, -94.798

Hail up the size of baseballs fell throughout the city of Henderson. Several reports were received of windshields and skylights broken, along with damaged traffic signals with power outages.

Thunderstorm Wind, Panola

When
April 26, 4:45 PM CST
Where
Panola County, 3.79 mi E of Dotson
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.995, -94.466

Trees and power lines were downed southwest of Gary City around the area of FM 999 and County Roads 178, 179, and 180. Damage also extends south into Northern Shelby County.

Thunderstorm Wind, Shelby

When
April 26, 4:50 PM CST
Where
Shelby County, 0.66 mi NNE of Timpson
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.909, -94.397

Widespread trees and power lines were blown down near Timpson.

Thunderstorm Wind, Shelby

When
April 26, 5:04 PM CST to 5:08 PM CST
Where
Shelby County, 4 mi NNW of Timpson
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.955, -94.422

A NWS Storm Survey confirmed that damaging straight-line winds estimated to be near 95 mph snapped and uprooted about 20 softwood and hardwood trees along FM 1970 northwest of Timpson just south of the Panola County line. Wind damage also occurred in the town of Timpson, where roofs were partially ripped off of at least three commercial buildings in town. As the storm continued southeast of Timpson, more widespread straight-line wind damage was noted along County Road 4323 and County Road 4243. All damage was determined to be from straight-line winds due to the orientation of the damage blown in a southeast direction with the movement of the thunderstorm.

Hail, Shelby

When
April 26, 5:20 PM CST
Where
Shelby County, 0.63 mi NNE of James
Measured
1.5 in hail
Reported by
Public
Coordinates
31.859, -94.117

Hail slightly smaller than golfballs fell in the James community.

Hail, Shelby

When
April 26, 5:27 PM CST
Where
Shelby County, 0.66 mi N of Shelbyville
Measured
1 in hail
Reported by
Public
Coordinates
31.759, -94.078

Quarter size hail fell in the Shelbyville community.

Hail, Shelby

When
April 26, 5:28 PM CST
Where
Shelby County, 4.98 mi ESE of James
Measured
1.25 in hail
Reported by
Public
Coordinates
31.827, -94.040

Half dollar size hail fell near the Campti community in Shelby County.

Hail, Shelby

When
April 26, 5:48 PM CST
Where
Shelby County, 1.1 mi NE of Huxley
Measured
1.75 in hail
Reported by
Social Media
Coordinates
31.762, -93.868

Golfball size hail fell in Huxley.

Hail, Shelby

When
April 26, 5:50 PM CST
Where
Shelby County, 3.79 mi SE of Huxley
Measured
1 in hail
Reported by
Social Media
Coordinates
31.710, -93.835

Quarter size hail fell several miles south of Huxley.

Hail, Angelina

When
April 26, 9:48 PM CST
Where
Angelina County, 3.67 mi SW of Central
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.384, -94.866

Nickel size hail fell along Highway 103 west of Lufkin.

Thunderstorm Wind, Angelina

When
April 26, 10:05 PM CST
Where
Angelina County, 1.67 mi WSW of Homer
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
31.275, -94.678

Trees were snapped and uprooted, and a large horse stable was destroyed on Casey Road in the Fuller Springs community southeast of Lufkin.

Strong Wind, Harrison

When
April 26, 11:50 PM CST
Where
Harrison forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Strong winds associated with a wake low pressure system that developed behind severe thunderstorms that moved through the area downed a tree on Nolan Street just east of Longview.

Strong Wind, Harrison

When
April 27, 12:05 AM CST
Where
Harrison forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Strong winds associated with a wake low pressure system that developed behind severe thunderstorms that moved through the area downed a tree on Interstate 20 West at mile marker 604 just south of Hallsville.

Strong Wind, Harrison

When
April 27, 12:05 AM CST
Where
Harrison forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Strong winds associated with a wake low pressure system that developed behind severe thunderstorms that moved through the area downed a tree on Buchanan Road just northeast of Hallsville.

Strong Wind, Harrison

When
April 27, 12:45 AM CST
Where
Harrison forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Strong winds associated with a wake low pressure system that developed behind severe thunderstorms that moved through the area downed a tree on Brad Spann Road just northeast of the Crossroads community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1087017, 1087019, 1087021, 1087023, 1087024, 1087025, 1087026, 1087027, 1087028, 1087031, 1087032, 1087033, 1087034, 1087035, 1087038, 1087040, 1087240, 1087044, 1087045, 1087046, 1087224, 1087223, 1087225, 1087238, 1087242, 1087244, 1087245, 1087247.